Alabama, 2011Damaging Winds in Alabama, August 8 to 9, 2011
August 8 to 9, 2011 · NWS TAE · 4 events in 3 counties and zones
A weak upper level trough combined with a moist and unstable air mass to produce isolated severe thunderstorms across southeast Alabama.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $11,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak upper level trough combined with a moist and unstable air mass to produce isolated severe thunderstorms across southeast Alabama.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Aug 8, 1:24 PM CST, 41 minutes earlier.
Area forecast discussion, Aug 8, 1:24 PM CST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
324 PM EDT MON AUG 8 2011
.SYNOPSIS...ACTIVE SEA BREEZE DAY IN PROGRESS ACROSS NORTH FLORIDA
TODAY WITH NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOPING AND
SPREADING WESTWARD. IT TOOK A LITTLE WHILE...BUT CONVECTION HAS ALSO
STARTED TO DEVELOP ACROSS OUR NORTHERN ZONES AS WELL. AS HAS BEEN
THE CASE FOR THE LAST COUPLE OF DAYS...IT HAS BEEN QUITE HOT ACROSS
SOUTHERN GEORGIA/ALABAMA WITH DEWPOINTS REFUSING TO MIX OUT. ALBANY
HAS HELD AN 80 DEGREE DEWPOINT MUCH OF THE DAY...WITH AN OBSERVATION
AT 18Z OF 95/80!
&&
.SHORT TERM...(MONDAY THROUGH WEDNESDAY).
MODEL GUIDANCE SHOWS THE CURRENT LOW PRESSURE SYSTEM JUST NORTH OF
THE DAKOTAS MOVING EAST OVER THE FORECAST PERIOD. THIS SYSTEM WILL
BE WEAKENING THE RIDGE ALOFT CAUSING IT TO RETROGRADE ACROSS THE MID
SOUTH BACK INTO WEST TEXAS. THESE SLIGHT HEIGHT FALLS WILL ALLOW FOR
A BETTER THERMODYNAMIC ENVIRONMENT FOR SHOWER AND THUNDERSTORM
DEVELOPMENT. ADDITIONALLY IN THIS PATTERN...A SHORTWAVE WILL MOVE
OUR WAY ON TUESDAY INCREASING POPS FOR THE EARLY PART OF THE
FORECAST PERIOD.
MODEL GUIDANCE IS SHOWING TUESDAY TO BE MUCH LIKE TODAY...WITH LOTS
OF CONVECTION IN THE MORNING AND EARLY AFTERNOON NEAR THE COAST
BUILDING INLAND THROUGHOUT THE DAY. THUS TOMORROW LOOK FOR 60
PERCENTS ONCE AGAIN IN FLORIDA SPREADING INLAND TOWARD DOTHAN AND
VALDOSTA. ELSEWHERE...POPS WILL BE AT 50 PERCENT.
FOR WEDNESDAY GUIDANCE WAS SPLIT AS SOME DRIER AIR WILL BE MOVING IN
BY THURSDAY. FOR THE FORECAST A BLEND OF THE TWO MODELS WAS DECIDED
AS WELL AS A FORECAST BASED ON PERSISTENCE. AS THERE IS SO MUCH
MOISTURE IN THE REGION...IT WILL LIKELY TAKE MORE TIME TO DRY
OUT...MAKING WEDNESDAY A TRANSITION TYPE DAY. SHOWERS ALONG THE
COAST IN THE MORNING HOURS ONCE AGAIN AND BUILDING INLAND THROUGHOUT
THE DAY WITH THE SEA BREEZE. FLORIDAS POPS WILL BE IN THE 40S WHERE
MORE OF THE MOISTURE WILL STILL LINGER. 30 PERCENT WAS PUT IN AT
DOTHAN...AND ONLY 20 FOR ALBANY WHERE THE DRIER AIR SHOULD BE. 50
PERCENTS ARE LEFT IN NEAR CROSS CITY AND THE COASTAL BIG BEND WHERE
STRONG WEST WINDS WILL BETTER SUPPORT THE SEA BREEZE ALLOWING FOR
STORMS TO CONGREGATE THERE THROUGHOUT THE DAY.
TEMPERATURES WILL CONTINUE TO BE A FEW DEGREES ABOVE NORMAL. SHOULD
STAY AWAY FROM UPPER 90S ON TUESDAY...EXCEPT NEAR VLD. WARMER
TEMPERATURES ARE EXPECTED ON WEDNESDAY...APPROACHING 100 DEGREES IN
A FEW PLACES AS THE LACK OF WIDESPREAD CONVECTION ALLOWS FOR BETTER
HEATING. HEAT ADVISORIES MAY NEED TO BE CONSIDERED BY FUTURE SHIFTS
FOR WEDNESDAY.
&&
.LONG TERM...(THURSDAY THROUGH MONDAY).
THE LOCAL AREA RESIDES IN THE BACKSIDE OF THE LONGWAVE TROUGH JUST
OFF THE SE CONUS AT THE BEGINNING OF THE EXTENDED PERIOD. BOTH THE
12Z EURO AND LATEST GFS SHOW A MUCH DRIER AIRMASS FILTERING IN ON
DEEP LAYER NORTH TO NORTHWEST FLOW WEDNESDAY NIGHT/EARLY THURSDAY.
AS THE TROUGH DEAMPLIFIES THURSDAY...THE EURO SHOWS HIGH PRESSURE TO
THE WEST BRIDGING ACROSS THE GULF TO JOIN THE SUBTROPICAL RIDGE TO
OUR EAST. THIS RIDGING HOLDS THROUGH SATURDAY BEFORE A SHARP TROUGH
DIGS DOWN FROM THE NORTH SUNDAY THROUGH MONDAY. THE GFS SHOWS THE
HIGH TO OUR WEST BRIEFLY BUILDING INTO THE AREA THURSDAY BUT KEEPS
THE TRI-STATE REGION IN OR CLOSE TO THE WEAKNESS BETWEEN THE TWO
RIDGES FRIDAY AND SATURDAY BEFORE A PRONOUNCED TROUGH TO OUR NORTH
DIGS AND BECOMES ESTABLISHED SUNDAY AND MONDAY. WILL BLEND SOLUTIONS
AND SHOW THURSDAY AND FRIDAY WITH BELOW SEASONAL POPS (20-30%) ALONG
WITH HOT AFTERNOON TEMPS. BOTH MODELS SUPPORT UNSETTLED CONDITIONS
WITH NEAR SEASONAL POPS (30-40%) AND NEAR NORMAL TEMPS TO FINISH UP
THE EXTENDED PERIOD.
&&
.MARINE...WINDS AND SEAS WILL CONTINUE THEIR SLOW RISE AS THE
PRESSURE GRADIENT BEGINS TO INCREASE ACROSS THE MARINE AREA. WITH
WINDS AND SEAS ALREADY AT 15 KNOTS AND THE OCCASIONAL 4 FOOT SEA
REPORT...DON'T SEE MUCH REASON WHY WE WON'T BE AT CAUTIONARY
CONDITIONS OVERNIGHT FOR ALL BUT THE EASTERN LEGS. AS A
RESULT...WILL INTRODUCE AN SCEC HEADLINE OVERNIGHT. THIS MAY
DIMINISH BY TUESDAY AFTERNOON...BUT THE MODELS ALL SHOW A FURTHER
TIGHTENING OF THE GRADIENT ON TUESDAY NIGHT...LEADING TO A PERIOD OF
SCEC CONDITIONS WITH AN OUTSIDE SHOT AT ADVISORY CONDITIONS. WINDS
WILL BEGIN A DECREASING TREND ON WEDNESDAY AFTERNOON CONTINUING INTO
THE REMAINDER OF THE WEEK WHEN A MORE TYPICAL SUMMERTIME PATTERN
WILL RETURN.
&&
.AVIATION...A SCT CU FIELD ALONG WITH SCT SHRA AND TSRA ARE
DEVELOPING THIS AFTERNOON. SO FAR MOST OF THE ACTIVITY HAS BEEN
CONFINED TO MAINLY THE FLORIDA PANHANDLE AND BIG BEND BUT A FEW
STORMS COULD ALSO DEVELOP IN SOUTHEAST ALABAMA AND SOUTHWEST AND
SOUTH CENTRAL GEORGIA THROUGH THE REMAINDER OF THE AFTERNOON. ANY
STORM WHICH MOVES OVER A TERMINAL COULD TEMPORARILY DROP VIS/CIGS TO
MVFR/IFR LEVELS BUT VFR CONDITIONS WILL OTHERWISE PREVAIL. THIS
ACTIVITY IS EXPECTED TO DIMINISH QUICKLY AFTER SUNSET. SOME PATCHY
MVFR VIS IS POSSIBLE LATE TONIGHT.
&&
.FIRE WEATHER...ABUNDANT LOW LEVEL MOISTURE IS EXPECTED TO KEEP
RELATIVE HUMIDITY VALUES ABOVE CRITICAL LEVELS THROUGH THE WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 76 94 76 97 77 / 30 60 30 40 20
PANAMA CITY 79 90 80 91 80 / 40 50 30 40 20
DOTHAN 75 94 76 96 75 / 20 60 20 30 20
ALBANY 76 95 76 97 75 / 20 50 30 20 20
VALDOSTA 75 97 76 97 75 / 20 60 30 30 20
CROSS CITY 76 91 75 93 75 / 30 60 30 50 20
APALACHICOLA 80 90 80 91 81 / 40 50 30 50 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.
&&
LONG TERM...BARRY
AVIATION/FIRE WEATHER...DVD
REST OF DISCUSSION...HERSEY/GODSEY
Hazardous weather outlook, Aug 8, 3:26 AM CST, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
526 AM EDT MON AUG 8 2011
ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-090300-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
526 AM EDT MON AUG 8 2011 /426 AM CDT MON AUG 8 2011/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE QUICKLY SPREADING
INLAND FROM THE COAST TODAY. ALTHOUGH MANY AREAS WILL SEE A SHOWER
OR STORM...OVERALL RAINFALL AMOUNTS ARE NOT EXPECTED TO BE
SIGNIFICANT AND THE THREAT FOR ORGANIZED SEVERE WEATHER IS LOW.
WESTERLY WINDS WILL BE INCREASING ACROSS THE NORTHEAST GULF OF
MEXICO THROUGH TONIGHT. THESE WINDS WILL APPROACH CAUTIONARY
LEVELS AT TIMES...ESPECIALLY TONIGHT. THE INCREASING WINDS WILL
ALSO INCREASE THE WESTERLY SWELL INTO THE FLORIDA PANHANDLE. THIS
SWELL WILL ELEVATE THE RIP CURRENT RISK FOR WEST...SOUTHWEST AND
SOUTH FACING BEACHES TO MODERATE LEVELS LATER TODAY THROUGH THE
OVERNIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
INCREASING WESTERLY SWELL WILL CONTINUE AN ELEVATED RIP CURRENT
RISK ALONG WEST...SOUTHWEST...AND SOUTH FACING BEACHES OF
GULF...BAY...AND WALTON COUNTIES TUESDAY INTO WEDNESDAY. AT THIS
TIME THE RIP CURRENT RISK HAS BEEN ELEVATED TO A MODERATE LEVEL.
HOWEVER...THE THREAT MAY NEED TO BE FURTHER ELEVATED TO A HIGH
RISK DURING TUESDAY AFTERNOON AND EVENING WITH FUTURE FORECASTS.
THOSE WITH BEACH PLANS ALONG THE EASTERN FLORIDA PANHANDLE THE
NEXT COUPLE OF DAYS SHOULD BE AWARE OF THE INCREASED THREAT FOR
RIP CURRENTS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL.
PAY ATTENTION TO FLAGS AND POSTED SIGNS.
PERIODS OF CAUTIONARY LEVEL WINDS ARE EXPECTED OVER THE COASTAL
WATERS TUESDAY THROUGH WEDNESDAY MORNING.
SCATTERED TO NUMEROUS SHOWERS AND STORMS ARE AGAIN EXPECTED
ACROSS THE REGION FOR TUESDAY. THE OVERALL COVERAGE OF SHOWERS AND
STORMS WILL THEN DECREASE ON WEDNESDAY INTO THE LATER PORTION OF
THE WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.
14-MROCZKA
In the hours before
Special weather statement, Aug 8, 10:51 AM CST, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1251 PM EDT MON AUG 8 2011
FLZ028-128-081730-
INLAND TAYLOR FL-COASTAL TAYLOR FL-
1251 PM EDT MON AUG 8 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR TAYLOR COUNTY...
* UNTIL 130 PM EDT
AT 1249 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 17 MILES WEST OF PERRY...OR NEAR ECONFINA...MOVING EAST
AT 15 MPH.
DIME TO PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH
THIS STORM.
LAT...LON 2991 8358 2998 8384 3000 8386 3002 8393
3006 8398 3019 8395 3016 8353
TIME...MOT...LOC 1651Z 280DEG 12KT 3008 8386
42-DVDSpecial weather statement, Aug 8, 11:32 AM CST, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
132 PM EDT MON AUG 8 2011
FLZ017-027-081800-
LEON FL-INLAND WAKULLA FL-
132 PM EDT MON AUG 8 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHWESTERN LEON
AND NORTHWESTERN WAKULLA COUNTIES IN THE FLORIDA BIG BEND...
* UNTIL 200 PM EDT
AT 130 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 24 MILES WEST OF TALLAHASSEE...OR NEAR BLOXHAM...MOVING
EAST AT 15 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3023 8470 3025 8470 3026 8474 3029 8473
3032 8470 3033 8471 3038 8465 3040 8442
3020 8444
TIME...MOT...LOC 1732Z 274DEG 14KT 3032 8466
38-GODSEYSpecial weather statement, Aug 8, 12:16 PM CST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
216 PM EDT MON AUG 8 2011
FLZ012-112-081900-
INLAND BAY FL-COASTAL BAY FL-
116 PM CDT MON AUG 8 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR BAY COUNTY...
* UNTIL 200 PM CDT
AT 110 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 11 MILES NORTH OF PANAMA CITY...OR NEAR VICKSBURG...
MOVING EAST AT 15 MPH.
WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3044 8574 3038 8539 3018 8539 3014 8540
3024 8573 3029 8577 3028 8578 3029 8579
TIME...MOT...LOC 1816Z 285DEG 12KT 3033 8567
42-DVDSpecial weather statement, Aug 8, 12:30 PM CST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
230 PM EDT MON AUG 8 2011
FLZ029-034-081900-
INLAND DIXIE FL-LAFAYETTE FL-
230 PM EDT MON AUG 8 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHEAST DIXIE
AND SOUTHEAST LAFAYETTE COUNTIES...
* UNTIL 300 PM EDT
AT 226 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 31 MILES SOUTH OF LIVE OAK...OR 10 MILES SOUTHEAST OF
COOKS HAMMOCK...MOVING EAST AT 20 MPH.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 2983 8288 2982 8290 2982 8293 2979 8292
2977 8294 2971 8294 2969 8295 2965 8296
2968 8315 2981 8324 2998 8316 2989 8287
TIME...MOT...LOC 1830Z 292DEG 16KT 2986 8310
42-DVDSpecial weather statement, Aug 8, 12:36 PM CST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
236 PM EDT MON AUG 8 2011
ALZ065-081915-
COFFEE AL-
136 PM CDT MON AUG 8 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR COFFEE COUNTY...
* UNTIL 215 PM CDT
AT 134 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 11 MILES NORTHWEST OF ENTERPRISE...OR NEAR MIXONS
CROSSROADS...MOVING EAST AT 15 MPH.
DIME TO PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH
THIS STORM.
ALSO...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER
ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 3157 8601 3156 8579 3131 8579 3130 8580
3139 8609
TIME...MOT...LOC 1837Z 279DEG 11KT 3146 8592
42-DVDSpecial weather statement, Aug 8, 1:14 PM CST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
314 PM EDT MON AUG 8 2011
FLZ034-134-081945-
INLAND DIXIE FL-COASTAL DIXIE FL-
314 PM EDT MON AUG 8 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR DIXIE COUNTY...
* UNTIL 345 PM EDT
AT 310 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM NEAR EUGENE...MOVING EAST AT 10 MPH.
WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 2954 8297 2946 8298 2945 8301 2939 8303
2936 8307 2939 8323 2941 8322 2943 8326
2942 8329 2945 8331 2971 8312 2969 8295
2961 8296 2959 8294
TIME...MOT...LOC 1914Z 284DEG 9KT 2960 8304
42-DVDThunderstorm Wind, Henry
- When
- August 8, 2:05 PM CST
- Where
- Henry County, 2.01 mi SSW of Double Bridges to 2.08 mi SSE of Otho
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 31.672, -85.161
Several trees and a power line were blown down from one mile west of county road 93 to near the Hardridge Creek area about three miles north of county road 97. The monetary damage figure provided is a rough estimate.
Thunderstorm Wind, Dale
- When
- August 9, 3:42 PM CST
- Where
- Dale County, 0.91 mi NE of Highway 231 Pea River Bridge
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 31.600, -85.770
A couple of trees were blown down near the Coffee-Dale county line. The monetary damage figure provided is a rough estimate.
Thunderstorm Wind, Dale
- When
- August 9, 4:01 PM CST
- Where
- Dale County, 3 mi NW of Ozark
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 31.471, -85.676
A spotter estimated a wind gust of 60 mph.
Thunderstorm Wind, Houston
- When
- August 9, 4:40 PM CST
- Where
- Houston County, Dothan
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 31.220, -85.390
A tree was blown down onto a house in downtown Dothan. The monetary damage figure provided is a rough estimate.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Arkansas, August 8, 20111 death · 1 event
- Hail and Damaging Winds in Nebraska, August 8, 2011$1.8 million · 2.5 in hail · 8 events
- Damaging Winds in Oklahoma, August 8, 20112 injured · $59,000 · 83 kt wind · 46 events
- Damaging Winds in Georgia, August 8, 2011$134,000 · 60 kt wind · 29 events
- Damaging Winds in Illinois, August 8, 2011$342,000 · 61 kt wind · 8 events
- Hail and Damaging Winds in Kansas, August 8, 2011$67,000 · 2.75 in hail · 25 events
- Damaging Winds in Tennessee, August 8, 2011$83,000 · 60 kt wind · 11 events
- Flash Flood and Damaging Winds in Alabama, August 8, 20111 injured · $46,000 · 60 kt wind · 8 events
- Hail and Damaging Winds in Kentucky, August 8, 2011$29,000 · 1 in hail · 19 events
- Hail and Damaging Winds in Georgia, August 8, 2011$42,000 · 1 in hail · 7 events
- Flash Flood and Lightning Strike in Illinois, August 8, 2011$52,000 · 2 events
- Damaging Wind in New Jersey, August 8, 2011$40,000 · 61 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 331798, 331800, 331807, 331802.